Monday, December 10, 2007

6PIUI... things feel irritated down below...

OK, lovely topic. It's really probably TMI -- you are forewarned!

As you may recall, my RE prescribed progesterone suppositories, 200 mg intravaginally, 3x/day.I've been using them since the early morning hours of 12/6. For the first few days, I noticed that I was having a bit of thick white creamy vaginal discharge that looked exactly like the powder in the capsule. No big deal... I simply am not absorbing everything, right?

However, yesterday (12/9), I started developing a watery yellowish discharge. There is a lot of discharge to the point where I am having to use a pad instead of a pantiliner. In addition, my entire vaginal area feels irritated and kinda sore. It is not malodorous or frothy.

Well, I called the RE's office today and explained the situation. The nurse asked Dr W (why can't I ever just talk to the doctor myself??), and Dr W apparently said that "this is a normal side effect of vaginal progesterone". They recommend that I continue it, or else I'll "need to use the shots" (Progesterone in Oil or PIO, which I have read about now, and the large guage, 1.5 inch long needle into the gluteus maximus simply does not appeal to me.) So, for now at least, I am trying to persevere with the suppositories.

ARGH. This is so annoying to me because:

1) I don't think I even need progesterone supplements. This is a clomid/IUI cycle, not IVF. I always have a long luteal phase. I've never spotted a day in my life.

2) The progesterone supplements that I am using are from a "compounding pharmacy" -- which means that they cost 2-3x as much as Prometrium. I'm assuming that the RE is getting a cut of the $$$.

3) I don't think I can honestly deal with this much longer. They would probably make me continue these for several months if I actually got pg. Yowwww. It hurts just to think about it.

4) How are people actually supposed to have sex while using these kinds of suppositories?? ICK!

I hope some of you can impart some wisdom on this subject.

8 comments:

Meghan said...

I didn't have fancy compounded ones, just regular old prometrium. But I did have some nasty discharge (I looked moldy). I also started to get really irritated around 7 dpiui.

Only assvice I have would be to make sure it is ALL the way up there (if I didn't put it in far enough, the discharge was worse) and to try to lay down for a bit afterwards.

jennifercarol said...

I'm like you with a 16 day LP and no spotting ever. My RE didn't even suggest progesterone for my clomid/IUI cycle. It might be worth asking him about.

sarah23 said...

Thank you both for your advice. I haven't tried to lying down afterwards trick (except with my bedtime dose). Unfortunately, I have a feeling that if I ever get pg with this RE, they will have me on it for a full 3 months or so. Yow! jennifercarol, I'm going to add your blog to my list if it's OK. :)

alison said...

Aye yi yi... that really sucks. I don't have any advice on the progesterone, other than to hang in there. And that's more like assvice. :)

And absolutely, add me to you list if you want, I'll do the same! :)

Cindy Nguyen said...

That doesn't seem right to be so uncomfortable! Sorry, I'm not much help.

What day are you testing?

maybebaby said...

Hmmm...sounds weird. I do have a LPD and I'm only on 50mg supps 2x a day. 200 seems excessive??? And you are right, you don't even need the progesterone! What are they thinking?? $$$$?? I'd definitely bring it up to the Dr (I never get to speak to mine either unless I pay for it) and at least see what he/she has to say. Good Luck!

Maria said...

Ugh, vag p-supps suck. But, like you, I would rather do those than the PIO shots. No thank you. I too get discharge and always have to wear a liner. I agree with Meghan, make sure they're all the way up and I always lay done for ten minutes after. As for sex, I always just put it off (my poor husband)during the 2ww, until this last cycle and let me tell you, I won't be doing that again. I didn't realize that I was so irritated until we had sex. Wow, did it burn. I really wanted to stick a ice cube up there. It wasn't pleasant.

Good luck with this cycle, I'm keeping my fingers triple crossed.

Thanks so much for adding me to your blog roll, I added you to mine!!

Hilary (The Trying Game) said...

Wish I had some advice. I am on those progesterone suppositories to and they are truly yucky. And leaky. And gross.

And have you ever looked in the toilet after a pee and notice little white globs floating around? No? You haven't lived!

Love those progesterone suppositories.

As far as sex goes, just keep the lights off. ;-)